Analysis & PDE

  • Anal. PDE
  • Volume 12, Number 7 (2019), 1805-1842.

Spacelike radial graphs of prescribed mean curvature in the Lorentz–Minkowski space

Denis Bonheure and Alessandro Iacopetti

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/apde.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We investigate the existence and uniqueness of spacelike radial graphs of prescribed mean curvature in the Lorentz–Minkowski space Ln+1, for n2, spanning a given boundary datum lying on the hyperbolic space n.

Article information

Source
Anal. PDE, Volume 12, Number 7 (2019), 1805-1842.

Dates
Received: 5 December 2017
Revised: 7 September 2018
Accepted: 20 November 2018
First available in Project Euclid: 31 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.apde/1564538425

Digital Object Identifier
doi:10.2140/apde.2019.12.1805

Mathematical Reviews number (MathSciNet)
MR3986542

Zentralblatt MATH identifier
07115635

Subjects
Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 35J66: Nonlinear boundary value problems for nonlinear elliptic equations 53C50: Lorentz manifolds, manifolds with indefinite metrics

Keywords
prescribed mean curvature Plateau's problem $H$-surfaces Lorentz–Minkowski space

Citation

Bonheure, Denis; Iacopetti, Alessandro. Spacelike radial graphs of prescribed mean curvature in the Lorentz–Minkowski space. Anal. PDE 12 (2019), no. 7, 1805--1842. doi:10.2140/apde.2019.12.1805. https://projecteuclid.org/euclid.apde/1564538425


Export citation

References

  • R. Bartnik and L. Simon, “Spacelike hypersurfaces with prescribed boundary values and mean curvature”, Comm. Math. Phys. 87:1 (1982), 131–152.
  • P. Bayard, “Dirichlet problem for space-like hypersurfaces with prescribed scalar curvature in $\mathbb{R}^{n,1}$”, Calc. Var. Partial Differential Equations 18:1 (2003), 1–30.
  • P. Bayard and P. Delanoë, “Entire spacelike radial graphs in the Minkowski space, asymptotic to the light-cone, with prescribed scalar curvature”, Ann. Inst. H. Poincaré Anal. Non Linéaire 26:3 (2009), 903–915.
  • D. Bonheure and A. Iacopetti, “On the regularity of the minimizer of the electrostatic Born–Infeld energy”, Arch. Rational Mech. Anal. 232:2 (2019), 697–725.
  • D. Bonheure, P. d'Avenia, and A. Pomponio, “On the electrostatic Born–Infeld equation with extended charges”, Comm. Math. Phys. 346:3 (2016), 877–906.
  • M. Born and L. Infeld, “Foundations of the new field theory”, Proc. Roy. Soc. Lond. A 144:852 (1934), 425–451.
  • P. Caldiroli and G. Gullino, “Radial graphs over domains of $\mathbb{S}^n$ with prescribed mean curvature”, J. Fixed Point Theory Appl. 13:1 (2013), 151–161.
  • P. Caldiroli and A. Iacopetti, “Existence of stable $H$-surfaces in cones and their representation as radial graphs”, Calc. Var. Partial Differential Equations 55:6 (2016), art. id. 131.
  • S. Y. Cheng and S. T. Yau, “Maximal space-like hypersurfaces in the Lorentz–Minkowski spaces”, Ann. of Math. $(2)$ 104:3 (1976), 407–419.
  • C. Gerhardt, “$H$-surfaces in Lorentzian manifolds”, Comm. Math. Phys. 89:4 (1983), 523–553.
  • D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Grundlehren der Math. Wissenschaften 224, Springer, 1977.
  • F. Hélein and J. C. Wood, “Harmonic maps”, pp. 417–491 in Handbook of global analysis, edited by D. Krupka and D. Saunders, Elsevier, Amsterdam, 2008.
  • J. M. Lee, Riemannian manifolds: an introduction to curvature, Graduate Texts in Math. 176, Springer, 1997.
  • J. H. S. de Lira, “Radial graphs with constant mean curvature in the hyperbolic space”, Geom. Dedicata 93 (2002), 11–23.
  • R. López, “A note on radial graphs with constant mean curvature”, Manuscripta Math. 110:1 (2003), 45–54.
  • R. López, Constant mean curvature surfaces with boundary, Springer, 2013.
  • R. López, “Differential geometry of curves and surfaces in Lorentz–Minkowski space”, Int. Electron. J. Geom. 7:1 (2014), 44–107.
  • A. Papadopoulos, Metric spaces, convexity and nonpositive curvature, IRMA Lect. Math. and Theor. Phys. 6, Eur. Math. Soc., Zürich, 2005.
  • A. J. B. Potter, “An elementary version of the Leray–Schauder theorem”, J. London Math. Soc. $(2)$ 5 (1972), 414–416.
  • P. Pucci and J. Serrin, “The strong maximum principle revisited”, J. Differential Equations 196:1 (2004), 1–66.
  • T. Radó, “Contributions to the theory of minimal surfaces”, Acta Litt. Sci. Szeged 6 (1932), 1–20.
  • J. Serrin, “The problem of Dirichlet for quasilinear elliptic differential equations with many independent variables”, Philos. Trans. Roy. Soc. London Ser. A 264 (1969), 413–496.
  • M. Spivak, A comprehensive introduction to differential geometry, IV, Publish or Perish, Boston, 1975.
  • E. Tausch, “The $n$-dimensional least area problem for boundaries on a convex cone”, Arch. Rational Mech. Anal. 75:4 (1981), 407–416.
  • A. E. Treibergs, “Entire spacelike hypersurfaces of constant mean curvature in Minkowski space”, Invent. Math. 66:1 (1982), 39–56.
  • A. E. Treibergs and S. W. Wei, “Embedded hyperspheres with prescribed mean curvature”, J. Differential Geom. 18:3 (1983), 513–521.
  • S. T. Yau, “Harmonic functions on complete Riemannian manifolds”, Comm. Pure Appl. Math. 28 (1975), 201–228.